MAUDE Adverse Event Report: CONMED LARGO POWERPRO SMALL 2-TRIGGER PIN DRIVER; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

CONMED LARGO POWERPRO SMALL 2-TRIGGER PIN DRIVER; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number PRO6232
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the pro6232, powerpro small 2-trigger pin driver, was being used during an unknown procedure on (b)(6) 2023 when it was reported, ¿broken internal component fell off - pieces fell out of the front of the driver.¿.There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment questioning found that the device broke during surgery.One of three fragments fell into surgical site.The surgeon used his hand to remove the single fragment.The procedure was completed without any report of delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Additional Manufacturer Narrative
The device was not overdue for preventative maintenance.The shaft had confirmed failure and was broken.The root cause cannot be determined, however, based upon evaluation, and the ifu, a possible cause of this event was that the device was dropped and became damaged.A device history record (dhr) review was not conducted as the device has been in the field greater than 12 months.The service history was reviewed, and no previous data was found.A two-year review of complaint history revealed there has been a total of 7 complaints, regarding 7 devices, for this device family and failure mode.During this same time frame 593 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.01.Per the instructions for use, the user is advised the following: this equipment is designed for use by medical professionals completely familiar with the required techniques and instructions for use of the equipment.Read and follow all warnings, precautionary notices and instructions.Handle all equipment carefully.If an attachment is dropped or damaged in any way, return it immediately for service.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
POWERPRO SMALL 2-TRIGGER PIN DRIVER
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key17884715
Report Number1017294-2023-00093
Device Sequence Number7429622
Product Code HWE
UDI-Device Identifier10845854036235
UDI-Public10845854036235
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO6232
Device Lot NumberLAA02543
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer10/27/2023
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic